Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 222, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2005, 5:49 PM CDT for Gregg County, Upshur County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 14, 2005, 5:49 PM CDT (22:49 UTC)
- Expired
- Jul 14, 2005, 6:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Gregg County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 99 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.8 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:40 PM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jul 14, 3:40 PM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 340 PM CDT THU JUL 14 2005 .DISCUSSION... DIFFICULT FORECAST IN THE SHORT TERM...BUT IT APPEARS AS MUCH OF THE REGION WILL SEE THE BEST CHANCE OF RAIN THAN HAS BEEN SEEN IN A LONG TIME...WHICH WILL HELP ALLEVIATE THE ONGOING DROUGHT CONDITIONS. SCATTERED CONVECTION IS FIRING...MAINLY OVER AREAS NOT COVERED BY THE CIRRUS CANOPY FROM THE LOWER E TX AND CENTRAL/SOUTH LA STORMS FROM THIS MORNING/AFTERNOON. HOWEVER...NOW SEEING AN OUTFLOW BOUNDARY WORK N ACROSS NORTHCENTRAL LA WHERE UPPER LEVEL DIVERGENCE IS INCREASING OUT AHEAD OF BROAD LOW/SHEAR AXIS SINKING S ACROSS NORTHCENTRAL TX. WEAK SURFACE TROUGH REMAINS IN PLACE ACROSS SW AR/SE OK AND NE TX...WHICH HAS HELPED FOCUS SCATTERED CONVECTION WITH THE HEATING. GIVEN CURRENT HIGH PW/S FROM 1.75- >=2 IN PLACE...AND VERY WEAK DEEP LAYER SHEAR...BELIEVE MOS MAY BE OVERDOING POPS A BIT...AS IT ADVERTISES HIGH CHANCE TO LIKELY POPS THROUGH THE NEXT 4 PERIODS. WILL REMAIN A TAD CONSERVATIVE BASED ON PAST EXPERIENCE/WHAT HAS HAPPENED THE LAST FEW DAYS WITH THE REMNANTS OF DENNIS...AS SYNOPTIC FORCING STILL REMAINS WEAK...AND ADDITIONAL FORCING NEEDED WOULD BE REQUIRED ON THE MESOSCALE. RICH S/SW MOIST FLOW WILL SET UP LATER TONIGHT AS BROAD LOW SINKS FARTHER S...PROGS ARE EVEN HINTING AT A WEEK 15-20 KT LLJ SETTING UP OVER E TX TONIGHT NEAR THE WEAK SURFACE TROUGH...WITH ADDITIONAL SHORTWAVES ROTATING E. WILL KEEP HIGH CHANCE POPS WITH HEAVY RAIN WORDING GOING FOR E TX AND SOUTHERN N LA TONIGHT...ALTHOUGH CONFIDENCE REMAINS SO-SO AS MODELS HAVE HAD A HARD TIME PINPOINTING CONVECTION. HOWEVER...BELIEVE THAT INCREASING S FLOW WILL TAP THE EVEN RICHER 2+ PW AIR N OVER THE FORECAST AREA S OF THE SHEAR AXIS...THUS HAVE RAISED POPS TO LIKELY FOR THE SOUTHERN ZONES AND MENTIONED HEAVY RAIN. WILL CONTINUE RELATIVELY HIGH CHANCE POPS FOR SATURDAY AS WELL...ALTHOUGH THE SURFACE TROUGH SHOULD WASH OUT BY THEN...BUT THE SHEAR AXIS WILL BEGIN TO SLOWLY SHIFT NW SATURDAY AND SATURDAY NIGHT IN RESPONSE TO THE BUILDING BERMUDA RIDGE OVER THE N GULF/GULF COAST STATES. WILL KEEP LOW CHANCE POPS GOING FOR SUNDAY FOR MAINLY DIURNAL CONVECTION...BEFORE THE RIDGE SETS UP SHOP AND REMAINS IN PLACE ACROSS MUCH OF THE GULF STATES THROUGH THE WEEK. AS FOR EMILY...CURRENT NHC FORECASTS/GFS CONTINUES HER ON A WESTWARD TRACK INTO THE YUCATAN SOMETIME MONDAY. IT REMAINS POSSIBLE THAT DISTURBANCES ASSOCIATED WITH EMILY COULD ENHANCE A WEAK SEABREEZE EARLY NEXT WEEK...WHICH COULD AFFECT THE SOUTHERN SECTIONS OF THE AREA. WILL LEAVE SLIGHT CHANCE POPS GOING FOR THESE AREAS...AND KEEP THE REMAINDER OF THE REGION DRY AS STRONG SUBSIDENCE SHOULD LIMIT THE NORTHWARD PROGRESSION OF ANY ACTIVITY. UNFORTUNATELY...THOSE THAT DON/T GET RAINFALL THE NEXT 48-72 HRS WON/T GET MUCH/ANY RELIEF FOR MUCH OF NEXT WEEK...AS TEMPS REMAIN JUST ABOVE THE CLIMO NORMS THROUGH THE PERIOD. PRELIMS ARE NEXT... && .PRELIMINARY POINT TEMPS/POPS... SHV 74 91 73 91 / 40 50 40 50 MLU 74 89 74 89 / 50 60 40 50 DEQ 71 93 71 92 / 30 40 30 40 TXK 74 92 74 91 / 30 50 40 50 ELD 72 90 72 89 / 30 50 40 50 TYR 74 92 74 92 / 40 50 40 50 GGG 73 92 73 91 / 40 50 40 50 LFK 73 90 73 89 / 50 60 50 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 15
Hazardous weather outlook, Jul 14, 12:00 PM CDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 14 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-151100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING OVER THE ENTIRE REGION...ASSOCIATED WITH A WEAK TROUGH OF LOW PRESSURE EXTENDING FROM CENTRAL ARKANSAS INTO NORTHCENTRAL TEXAS... AND UPPER LEVEL DISTURBANCES ROTATING SOUTHEAST OVER THE AREA. AMPLE MOISTURE AND DAYTIME HEATING IN PLACE THIS AFTERNOON WILL CREATE AN UNSTABLE ATMOSPHERE...WHICH WILL YIELD SCATTERED SHOWERS AND THUNDERSTORMS...MORE NUMEROUS OVER LOWER EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW OF THE STORMS WHICH DEVELOP COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. IN ADDITION...THESE STORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...WHICH MAY LEAD TO LOCALIZED FLOODING...ESPECIALLY OVER LOWER EAST TEXAS AND THE SOUTHERN SECTIONS OF NORTHCENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON AND EVENING. ISOLATED STORMS COULD BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH THE FIRST HALF OF THE WEEKEND AS WELL... BEFORE RAIN CHANCES BEGIN TO TAPER OFF SUNDAY AND THE FIRST PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. 15
In the hours before
Local storm report, Jul 14, 4:12 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
412 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
07/12/2005 GREGG TX LAW ENFORCEMENT
TREES BLOWN DOWN.
0520 PM TSTM WND DMG LONGVIEW 32.52N 94.76W
07/12/2005 GREGG TX LAW ENFORCEMENT
ROOF OF MANUFACTURING PLANT DAMAGED.
&&
02Local storm report, Jul 14, 4:44 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
444 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG PINELAND 31.25N 93.97W
07/13/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE COMMUNITY OF PINELAND AND THE
SURROUNDING AREAS. TREES ALSO DOWN ON POWER LINES ALONG
HIGHWAY 96 SOUTH OF PINELAND NEAR THE COMMUNITY OF
BROOKELAND.
&&
15The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:22 PM CDT | Severe Thunderstorm Warning | SHV | Sabine | 53 min |
| Jul 14, 9:34 AM CDT | Flash Flood Warning | SHV | Angelina | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.